Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 44, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 5, 1997, 6:12 AM CST for 5 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 1997, 6:12 AM CST (12:12 UTC)
- Expired
- Mar 5, 1997, 9:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 14 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.2 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 051214 RRA FFWBNA TNC021-037-111-147-165-169-189-051515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 612 AM CST WED MAR 5 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 915 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...CHEATHAM COUNTY...DAVIDSON COUNTY...MACON COUNTY ...ROBERTSON COUNTY...SUMNER COUNTY...TROUSDALE COUNTY ...WILSON COUNTY AT 6:10 DOPPLER RADAR AT NASHVILLE INDICATED A CLUSTER OF THUNDERSTORMS MOVING EASTWARD ACROSS THE NASHVILLE METROPOLITAN AREA AT AROUND 35 MILES AN HOUR. THESE STORMS WERE PRODUCING RAINFALL AT THE RATE OF 1.5 INCHES PER HOUR...AND HAD DUMPED BETWEEN 2 AND 3 INCHES OF RAIN IN WESTERN PORTIONS OF MIDDLE TENNESSEE EARLIER THIS MORNING. WITH THE GROUND SATURATED FROM PREVIOUS RAINS...THESE AREAS ARE ESPECIALLY PRONE TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RI~SING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 2:57 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 5, 2:57 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION ...UPDATE... NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CST WED MAR 5 1997 HAVING HAD TIME TO ASSESS RAINFALL POTENTIAL BELIEVE WE NEED TO ISSUE FLASH FLOOD WATBCH FOR MID STATE FOR TODAY. RAINFALL AMOUNTS COULD REACH ONE INCH ACROSS PARTS OF MID STATE BETWEEN DAYBREAK AND THIS EVENING. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:03 AM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 5, 3:19 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 56 min |
| Mar 5, 3:41 AM CST | Flash Flood Warning | OHX | Benton, Dickson, Houston, Humphreys | 3 hr |
| Mar 5, 3:41 AM CST | Flash Flood Warning | OHX | Decatur | 3 hr |
| Mar 5, 3:41 AM CST | Flash Flood Warning | OHX | Montgomery | 3 hr |
| Mar 5, 3:53 AM CST | Severe Thunderstorm Warning | OHX | Benton, Decatur | 67 min |
| Mar 5, 4:07 AM CST | Severe Thunderstorm Warning | OHX | Humphreys | 68 min |
| Mar 5, 5:01 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 59 min |
| Mar 5, 5:01 AM CST | Severe Thunderstorm Warning | OHX | Dickson | 59 min |
| Mar 5, 5:39 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 66 min |
| Mar 5, 5:46 AM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 59 min |
| Mar 5, 6:12 AM CST | Flash Flood Warning | OHX | Macon, Trousdale | 3 hr |
| Mar 5, 6:45 AM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Stewart | 3 hr |
| Mar 5, 6:45 AM CST | Flash Flood Warning | OHX | Dickson, Montgomery | 3 hr |
| Mar 5, 7:18 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 57 min |
| Mar 5, 7:28 AM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 62 min |
| Mar 5, 7:54 AM CST | Severe Thunderstorm Warning | OHX | Smith | 36 min |
| Mar 5, 8:02 AM CST | Flash Flood Warning | OHX | Decatur, Hickman, Perry | 5 hr |
| Mar 5, 8:02 AM CST | Flash Flood Warning | OHX | Rutherford, Williamson | 5 hr |
| Mar 5, 8:08 AM CST | Severe Thunderstorm Warning | OHX | DeKalb | 37 min |
| Mar 5, 8:28 AM CST | Severe Thunderstorm Warning | OHX | Overton, Putnam | 32 min |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Cannon, Coffee, DeKalb, Warren | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Clay, Jackson, Overton, Pickett | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Putnam, White | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Smith | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Bedford, Marshall | 5 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 4 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Benton, Humphreys | 4 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Macon, Sumner, Trousdale, Wilson | 4 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Davidson | 4 hr |
| Mar 5, 10:33 AM CST | Flash Flood Warning | OHX | Lewis, Maury | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.